Thyroid Disease Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
4 Posts
Discussion Starter · #1 ·
My name is Wendi, I have been on Synthroid for months and my Dr. as I see now is a horrible doctor. Synthroid turned me into mean paranoid lying psychotic extremely sick person. I said things I would normally never say, I lied and would normally never lie. It changed me completely. I hurt people. I had to take myself off and contact a specialist. Now I am trying to make amends to those I hurt and care about. How do I explain to them medically how the synthroid caused it? I have been off it for 9 days and now on a high dose of blood pressure medication and migraine medication. This is the list of my side effects:



  • Nausea


  • Puking for days at a time


  • Skin extremely Hot 24/7


  • Sweating Constantly


  • Extreme Insomnia


  • Heart Racing


  • High Blood Pressure


  • Dizziness constantly


  • Couldn't shower without my daughter present in case I passed out


  • Shake


  • Pins and needles in my feet


  • Could not think right at all


  • Anxiety to an extreme, became paranoid and scared


  • Did not want to interact with anyone


  • Did not want to move


  • Everything scared me


  • Could not focus


  • Became angry and agitated


  • Began very aggressive


  • I became mean to everyone


  • Could not retain anything


  • Began to stutter


  • Extreme memory loss


  • Headaches & Migraines


  • Tooth Decay Worse


  • Skin very dry and itched


  • Puffiness


  • Weight gain


  • Chest Pains
  • My Dr. made me think it was all due to other things since I was not in my right mind and couldn't even articulate it all till I quit taking it after a moment of clarity.

Any experience, strength and hope would be greatly appreciated! Thank you!
 

·
Premium Member
Joined
·
7,065 Posts
Could you provide us with all the result of your lab work and reference ranges, please? We can be much more helpful then.

I will tell you that when I initially went on synthroid, I had a terrible reaction. My husband said it was like living with a meth addict because I was so jittery, unpredictable, and generally became a very unpleasant person.

Let's see a little more of your history and go from there.
 

·
Registered
Joined
·
4 Posts
Discussion Starter · #3 ·
Initially, I was a 8 Hypo. I was put on 137 mcg. I went to a .2 hyper. She lowered it to 113. I can't even get her to tell me my last results, what we discussed in my last visit is not what the nurse told me was in the notes. I was very upset. I begged her to lower it. I had not taken it in 4 days, this has been going on since March. When my prescription was not called in. I called and the nurse told me my lab results were normal and she was taking me off the Synthroid and to come back in 6 months. I about fell over! I found where some people can not take synthetic. I had a hysterectomy at 34 and now at 44 am still in menopause. Every since 34 I have had adverse reactions to medication. Hormone replacement didn't work for me so I haven't had it in 9 years either. I am wondering if that is the case for me. After researching, it appears I have the extreme side effects. It is also hard to tell. I don't have hard copies. I have been living in a nightmare, those around me have suffered greatly. I am devastated and heartbroken that I turned into this mean sick paranoid crazy person.
 

·
Registered
Joined
·
4 Posts
Discussion Starter · #4 ·
It took almost 3 years and 3 ER visits due to the extreme adema, swelling and pain in my feet, legs, knees and back just to figure out what was wrong to begin with and I am still really new to all this. Almost all my life I was 5'9" weighed an averaged of 125-135 in the last 2 years I have gained 80 lbs. Since going on Synthroid, I have gained 40 lbs. Not to be able to focus for months, look into anything. I am looking at being homeless now. I have a daughter who is a senior in high school. I have lost everything because of this disorder including my house and job. I worked my behind off my entire life to provide a good life for my 2 children. Now I have lost it all. I thought it would get better and it has only gotten worse.
 

·
Premium Member
Joined
·
7,065 Posts
Ok, thanks for the additional information.

I'm very sorry you are so ill. We've all been there, to a variety of degrees -- it may not be exactly the same, but we do sympathize.

My biggest piece of advice is to ask for copies of all lab reports. Are you in the US? If so, you are legally entitled to copies of everything. Get them. It will be so helpful.

It sounds like you are being dosed off TSH alone, which is really not helpful. Have you ever have a thyroid ultrasound?
 

·
Registered
Joined
·
4 Posts
Discussion Starter · #6 ·
No, I have not. I have to get a new family Dr. now. She would not do anything I requested. I contacted a specialist and made an appointment. I am in the US. I will request on labs from them.
 

·
Super Moderator
Joined
·
2,964 Posts
Make sure they are testing Free T3 and Free T4, as well as an antibody panel.
 
1 - 7 of 7 Posts
Top